Stay Alert

I am writing this story on behalf of my wife whom I am "taking care" of. In 2008 she had a suffered a ruptured brain aneurysm and had a craniotomy. She was in ICU in a coma and on a ventilator for 17 days but miraculously woke up. Two years of rest and family and doctor support and lots of prayers she recovered extremely well. Doctors were very surprised and impressed about her recovery.

She was on Navalpro CR 500 mg 2 times a day together with various other medication but finally settled on Navalpro 500 twice a day and Serdep 100 once a day. Due to her cholesterol and sugar levels she is on glucophage and atorvastin 10 mg.

The seizure that changed everything

She was doing well but on the 7th February 2024 at about 2:15 am she had a violent seizure with locked jaw, kicking around, and violently shaking. She was hospitalised, sedated, and strapped because the seizures continued for 8 hours without subsiding.

After four days in ICU she came home, but it seemed so much damage was done during this period. She now has memory loss, doesn't remember the days of the week, lost a lot of weight, is off-balance while walking, and has tremors now when holding a glass or item. Her head also has a slight tremor.

Struggling to accept and understand

This change has shocked all of us. It is a challenge and we are hoping that over time she will improve. The new neurologist has now put her on Eliplizene 600mg twice a day, Urbanol 5 mg once at night and told to continue with the serdep 100, glucophage and astorstatin 5 mg.

I do not know what brought these seizures on after 16 years, as she was fast asleep when this happened.

Christy Woolfuth

By providing your email address, you are agreeing to our privacy policy.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The EpilepsyDisease.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

Please read our rules before commenting.